MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC VALOR TARGETING GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC VALOR TARGETING GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 4150011000
Medical Device Problem Codes Failure to Align (2522); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the valor nail external outrigger was distorted and the valor nail would not align appropriate with the drill guide holes when correctly assembled.It was noticed upon surgeon inspection and attempt to check the drill guides lined up with the screw holes in the nail, visually it was evident that they were incongruent.Additionally, it was reported; the procedure was extended however the length of the extension is unknown.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: scratches and blemishes consistent with reusable devices can be found all over the instrument.Deformations can be seen at the base of the targeting guide most likely resulting from blows applied with the slap hammer.Key measurements taken were all found to be within dimensional specifications.The length of the metallic arm of the instrument was measured to be 5.769 in.The diameter of the rectangular and circular screw holes was measured to be 0.650 in and 0.453 in respectively.A functional test was performed with the instrument conforming to specifications.The targeting guide was found to align properly with a 10mm x 150mm valor nail after setting the instrument to different positions.Different sized valor nails were also assembled and found to align properly with the targeting guide.A drill bit was successfully passed through the both the targeting guide and the valor nail with no issues noted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
It was reported that the valor nail external outrigger was distorted and the valor nail would not align appropriate with the drill guide holes when correctly assembled.It was noticed upon surgeon inspection and attempt to check the drill guides lined up with the screw holes in the nail, visually it was evident that they were incongruent.Additionally, it was reported; the procedure was extended for 10-15 minutes.

Brand Name
VALOR TARGETING GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15872285
Report Number3010667733-2022-00410
Device Sequence Number2454364
Product Code FZX
UDI-Device Identifier00889797035545
UDI-Public00889797035545
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4150011000
Device Catalogue Number4150011000
Device Lot Number1897061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale